TOWARD PARALLEL MATHEMATICAL SOFTWARE FOR ELLIPTIC PARTIAL-DIFFERENTIAL EQUATIONS

Citation
Cj. Ribbens et al., TOWARD PARALLEL MATHEMATICAL SOFTWARE FOR ELLIPTIC PARTIAL-DIFFERENTIAL EQUATIONS, ACM transactions on mathematical software, 19(4), 1993, pp. 457-473
Citations number
28
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Computer Sciences",Mathematics
ISSN journal
0098-3500
Volume
19
Issue
4
Year of publication
1993
Pages
457 - 473
Database
ISI
SICI code
0098-3500(1993)19:4<457:TPMSFE>2.0.ZU;2-X
Abstract
Three approaches to parallelizing important components of the mathemat ical software package ELLPACK are considered: an explicit approach usi ng compiler directives available only on the target machine, an automa tic approach using an optimizing and parallelizing precompiler, and a two-level approach based on extensive use of a set of low level comput ational kernels. The focus is on shared memory architectures. Each app roach to parallelization is described in detail, along with a discussi on of the effort involved. Performance on a test problem, using up to sixteen processors of a Sequent Symmetry S81, is reported and discusse d. Implications for the parallelization of a broad class of mathematic al software are drawn.